Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BorntoRun

Just another log... (UPDATE POST-TANE)

Hey! I decided to start my own log to keep track of stuff :) Same story as the rest of you and I don't want to write up a novel here so I'll just give highlights (I'm an accountant so I'm very much into short-and-sweet-and-straight-to-the-point)

Acne/History:

-Moderate persistent acne became 'bad' at the age of 18 and hasn't improved

-Tried everything else

-Successful with antibiotics but none of them work more than 2 months

-Self-Conscious enough to skip social events the past 2 years and have decided I'm just done with it.

-Have had a number of friends go through accutane successfully and hoping to add my story to theirs!

-Am a very serious runner (marathoner) and hoping that this won't completely kill my ability to race... but am willing to back down if necessary.

Treatment:

-Started on 60mg a month ago, experienced side effects so I quit the medication for a few weeks and then was bumped down to 30mg when I started up again.

-Dermatologist is trying to build me back up to 60mg/day but basically told me it's my choice as to when I want to up the dosage. Right now I'm comfortable on 30mg.

Side Effects:

-Dry Lips

-Stinging face when I forgot that I was on it and put BP on it one night (duh)

Highlight of today (Day #6): When I was rubbing lotion all over my face I guess I caught my lip with my nail and totally sliced it open :( I feel like my skin is scratching very easily. Grawr!

Edited by BorntoRun

Share this post


Link to post
Share on other sites

So I originally meant to only update once a week but I've changed that to updating whenever there are new side effects.

Today's new side effects:

-CRAVING water (I normally never drink it)

-Aching lower back

And thank you Kell! I will be purchasing some of that later today, chap-stick aint doing it anymore!

Share this post


Link to post
Share on other sites

Day #7

Updates:

*changed name of log - it seems the pharmacy decided to give me amnesteem instead of clavaris from now on. Derm cleared it so I hope it won't make a difference.

*lip is healing nicely thanks to aquaphor and neosporin

Share this post


Link to post
Share on other sites

Oh yeah I guess I didn't talk about that did I.... I completely cleared up basically from the first day I took the pill, haven't had one new active since. However this worries me because I read that a lot of people who clear up the first week break out the second week on... so we'll see :-/

okay I want to make a more organized way of doing this. Once a week I'll give the following summary...

Week 1: 11/17/10-11/23/10

[30mg/day - Clavaris]

Skin:

-Clear Skin

Side Effects:

-Dry Lips

-Slightly Dry Eyes

-Slightly More Tired

-Dry/Sensitive Skin (was still using Retin-A and BP @ beginning of week though)

-Lower Back Pain

-"Thinner" Skin (cut my lip with my own nail by barely scratching it on day #6)

-Craving Water

-Very slight tinnitus (not noticeable unless it's silent around me)

There. That's a bit more organized right? LOL

Share this post


Link to post
Share on other sites

Hey! Since we started around the same time I'll definitely be looking forward to hearing your progress too! Thanks for reading my post. Have you had the initial breakout yet? I've heard it sometimes starts around day 10. Well good luck!

Share this post


Link to post
Share on other sites

Week 2: 11/24/10-11/30/10

What I'm taking:

[30mg/day - Clavaris]

(skipped dose on Day #9, and Day #11 to mitigate some side effects so my "average" dose was about 20mg/day)

+PLUS+

[1 pill/day - Bactrim Ds Tablet]

Skin:

-1 new active on my chin @ beginning of week - nothing worse than I normally get. Came to a head in 2 days and I popped it. Yeah go ahead, yell at me :) But the weirdest thing, once it popped, I woke up the next morning and there was just a freaking hole where the pus was! That's never happened to me. Like I'd pop it and usually it doesn't re-inflame but it DOES fill up with something (dead skin... scab... blood). I've never just been able to see my pore before. I hope this is due to the accutane! I have one empty pore on my face! LOL

Side Effects:

-Dry Lips

-Itchy Skin

-Very dry eyes

-Back pain gone by mid-week

-Trouble Sleeping 1 or 2 days (not sure if related to meds)

-Tinnitus more noticeable & some pressure in ears (why I skipped my dose on those two days)

-Runny Nose/Stuffy head - I'm thinking I may be getting sick :-/

-skin getting kinda "lumpy"... they don't hurt so I don't think it's breakouts but it's just... kinda lumpy looking on my face. Weird I know.

-some "tender spots" on face (not really in relation to any of the bumps... it just kinda hurts in places?

-blood in nose when I blow my nose (nose not running so it's not really a bloody nose right?)

-skin just feels weird. Getting the 'sandpaper feel'

Other Notes: Have been able to maintain my 10 mile runs on the weekends. No issues w/running so far. Half Marathon on Saturday!

Share this post


Link to post
Share on other sites

I know what you mean about your skin being "lumpy". I've mentioned several times in my posts that my forehead is getting all these little bumps and each day they become more and more noticeable. I think it is a purging thing. I think mine just happened sooner than yours because I am on a higher dosage.

Share this post


Link to post
Share on other sites

I found a perfect fix for the dryness/cracking/bleeding on the inside of my nose. I've taken a q-tip and twirled it in the giant tub of aquaphor and then twirled it around the inside of my nostrils coating all the insides with aquaphor. Made me feel like I had boogers in my nose all night, but mannnn it fixed the cracking/bleeding skin inside my nose!

Share this post


Link to post
Share on other sites

Ah yes I too have tried the Aquaphor trick, it really does work! Feels really gross, but works! haha Any IB yet? So worried about mine. I think I might actually be starting it right now with all these forehead breakouts

Share this post


Link to post
Share on other sites
I found a perfect fix for the dryness/cracking/bleeding on the inside of my nose. I've taken a q-tip and twirled it in the giant tub of aquaphor and then twirled it around the inside of my nostrils coating all the insides with aquaphor. Made me feel like I had boogers in my nose all night, but mannnn it fixed the cracking/bleeding skin inside my nose!

Yeah I used to do the same trick, but with vasaline. Works like a charm!

Share this post


Link to post
Share on other sites
Ah yes I too have tried the Aquaphor trick, it really does work! Feels really gross, but works! haha Any IB yet? So worried about mine. I think I might actually be starting it right now with all these forehead breakouts

Ummm not quite yet.... I mean some of the white heads (blocked pores?) that have been there forever are seeming to come closer to the surface? Other than that, not really. Most of my lumps haven't been turning into pimples, though I'm also drowning them in "pimple juice" while I sleep so I don't know if that's helping or not :)

I am nervous though. Less though because of the antibiotics but still nervous!

Share this post


Link to post
Share on other sites

Hey Guys, I hope things are going well. I am on Roche Accutane - 1 month today and my skin is beginning to heal from the IB which happened on day 13 - really bad - really. I have dry skin/lips, joint pain and moodiness. I don't see my derm for another month b/c she is away but I am really wanting to be bumped up to a higher dose. I sincerely hope you guys don't get the IB.

Share this post


Link to post
Share on other sites

Day 16 Notes:

I chew on the inside of my cheeks as a nervous habit, and now ALL those "chewed spots" have turned into cankersores. Thank you accutane for more sensitive skin! Grawr! Also, my gums and roof of my mouth are kind of "cut" from some sharp foods I was eating. :-/

Couple more whiteheads than normal and 1 blackhead in a weird spot on my chin (I only get blackheads on my nose!)

Took my pill with a beer tonight. Probably not the best idea lol!

Share this post


Link to post
Share on other sites
Day 16 Notes:

I chew on the inside of my cheeks as a nervous habit, and now ALL those "chewed spots" have turned into cankersores. Thank you accutane for more sensitive skin! Grawr! Also, my gums and roof of my mouth are kind of "cut" from some sharp foods I was eating. :-/

Couple more whiteheads than normal and 1 blackhead in a weird spot on my chin (I only get blackheads on my nose!)

Took my pill with a beer tonight. Probably not the best idea lol!

Lol, Cheers :D

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×